Alert archive / Kentucky / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 14, 1999, 8:52 PM EST for Clay County, Leslie County, Kentucky. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 1999, 8:52 PM EST (01:52 UTC)
- Expired
- Mar 15, 1999, 1:50 AM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 150152 FFWJKL KYC051-131-150650- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 852 PM EST SUN MAR 14 1999 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN SOUTHEASTERN KENTUCKY WESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY * UNTIL 150 AM EST * AT 845 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER CLAY AND LESLIE COUNTY... MOVING SLOWLY NORTH. * THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL...IN EXCESS OF 0.50 INCHES OF RAIN AN HOUR. THIS RAIN FALLING ON SATURATED GROUND WILL CAUSE RAPID RISES ON CREEKS AND STREAMS. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. GEM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 8:45 PM EST, 7 minutes earlier.
Area forecast discussion, Mar 14, 8:45 PM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 845 PM EST SUN MAR 14 1999 00Z SFC ANAL SHOWS LOW OVER EASTERN TENNESSEE SLOWLY MOVG OFF TO EAST. RADAR AND SPOTTER REPORTS SHOW AREA OF TSTMS AND HEAVY RAIN SHOWERS MOVG THRU WESTERN ZONES. STILL SOME LIGHT PCPN TO SOUTH MOVG INTO AREA. TEMPS ACROSS AREA DROPPING SO LOOK FOR PCPN TO BE MIXED...ESPECIALLY OVR NORTHERN HALF OF CWA AS AREA OF TSTMS AND RAIN SHOWERS MOVE NORTH. WILL UPDATE ZONES FOR TSTMS IN WEST. THE FOLLOWING IS PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN PRODUCT SDFZFPKY. JKL RB 028/040 028/056 033 0281- LOZ RB 032/044 024/057 036 0291- MARSHALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:17 PM EST | Flash Flood Warning | JKL | Breathitt, Owsley, Perry | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.